The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Anyone feel worse when starting nortriptyline


#1

For those who are on nortriptyline, did your symptoms increase when you first started taking it? I am on my 5th day of it and I have noticed that my rocking, swaying, spinny head feelings have increased… I want to stick it out as I haven’t really had any side effects besides worsening of symptoms, but I also want to make sure this is normal. Thanks!


#2

Jess, I can’t speak to noritiptyline, but my symptoms definitely got worse the first two weeks of the other three meds I’ve tried.


#3

@flutters thank you! I just wanted to see if it was just me. I’m trying not to feel defeated by it but it’s hard. I just want to feel better and not feel like I’m going backwards


#4

Never forget the risk of confirmation bias Jess … give it some time so you can judge it properly through fluctuating symptoms. Wishing you the best of luck with the trial! :dove:


#5

Oh definitely! I think I just want to see if anyone else shared the same experience and came out great on the other side of it. I hope it gets better as my body gets used to the med and I continue to increase. I’m just having a rough go of it today


#6

I had a bad day yesterday but I kept telling myself that, in general, I have been doing pretty ok (given the circumstances). So do something nice today so you forget about your dizziness. Sending strength!


#7

@dizzy3 Thanks! I wish I could… I’m currently working from home :frowning: not very fun lol. Are you on any meds too?


#8

Dr Silver said that’s a good sign long-term. Helen


#9

yeah, effexor 150 mg, a little over six months now (almost two months at current dose). I think the biggest improvement has been the last 2-3 months. The first three were just stabilizing I guess. You know, it takes time. I am a fellow rocker, so I sympathize. Working is difficult with this sensation. Take breaks for small walks :slight_smile:


#10

It’s a shame that doesn’t mean what it might have used to :smiley:

Animated gif discovered by Adventure Show. Find images and videos about cartoon, vampire and adventure time on We Heart It - the app to get lost in what you love.
(let me know if that animation brings on symptoms and if so i’ll take it down!)

That’s always a good plan, especially if you are having an anxious moment.


#11

Oh, you’re showing your age now. Rockers, eh. Careful. Er, I vaguely remember those.

Actually how times change. Now she looks more like a VRT exercise. Oh dear. That’s what MAV does for you. In fact she’s almost giving me Visual VERTIGO Now!. Helen


#12

Yes yes and yes 100% and they did on ami recently for a full 2 weeks then they settled again so rest assured yours will too :slight_smile:


#13

Thanks Helen. I have read that in some of Dr silver’s literature and my neuro-otologist, Dr Rauch did say the same…but when you are actually experiencing it, it brings about a lot of doubt and apprehension on whether this is the right med.


#14

They do reckon most preventatives take 4 months to really get going minimum. Helen


#15

I definitely have to take breaks here and there otherwise I feel like a I may float away lol I hope that the Effexor continues working for you!


#16

No I love it lol it made me chuckle


#17

How are you doing Amy? Are you on a different med now?


#18

Think Positive. I don’t remember any start up side effects with Propranolol but that might just be Because I was feeling so lousy and already had pretty much every symptom Known to MAV (except visual snow). I couldn’t tell the difference. Helen


#19

Hi Jess,
Just wanted to let you know that I have been on Nortryptyline for about 4 years and I can definitely remember feeling worse when I first started taking it and also with each increment but after a while my experience was positive and I felt much better so stick with it! Helen


#20

the gif is good for VRT keep your eyes on the guitar !